Yorba Linda, CA
A 20-year-old male asked:

I was treated for penile yeast infection, i was given steroid creams to treat it and have thinned skin and discoloration. how do i heal the skin?

2 doctor answers6 doctors weighed in
Dr. Keegan Duchicela
family medicine 16 years experience
Steroids & thin skin: Using steroids for prolonged periods of time can thin skin especially in areas of the body that already have thin skin (face, ears, genital area). Stopping the steroid cream and giving it some time should let the skin heal... Same for the skin discoloration that sometimes happens with steroids. So, there's not much more to do other than stop the steroid and wait.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Joel Gallant
Infectious Disease 38 years experience
Why steroids?: A yeast infection should never be treated with a steroid cream, which is just food for fungus. High potency steroids are bad for delicate skin on the genitals and face, as they can cause thinning of the skin.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 29-year-old female asked about a male:
My 2 year old has had a bright red rash on his penis and right above it for three days that is not responding to diaper cream, airing it out, baths, etc. I wonder if he has a yeast infection? If so, how to treat it?
Dr. John Berryman
Obstetrics and Gynecology 56 years experience
Penile rash: Consult your pediatrician first and ask about simple remedies, or schedule an appointment to be certain. This may respond to "over the counter" medica... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 26-year-old male asked:
Yeast/bacterial infection cleared up but now caused phimosis- is there anything I can do to improve this other than being circumsized? Steroid cream?
Dr. Hunter Handsfield
Infectious Disease 55 years experience
Phimosis: It is unlikely the infection was the cause of your phimosis. More likely you already had a certain amount of phimosis made worse by inflammation and s... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 37-year-old female asked:
Can person with tight foreskin, who is using the steroid cream to make it looser, end up with a yeast infection there?
Dr. Michael Louie
Urology 21 years experience
Yes: Usually if you have a yeast infection, it was there because of the phimosis and cleaning problems rather than steroid cream. However it may be possibl... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 25-year-old female asked:
I took diflucan (fluconazole) Wednesday and a dose today for a yeast infection. Also used the nystatin/steroid cream BID. IS it safe to have intercourse tomorrow?
Dr. Martin Raff
Infectious Disease 58 years experience
Yes: But if your partner has not had antifungal cream on his penis it may be contaminated with Candida and he will re-colonize your vagina.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. J. Lawrence Dohan
Dermatology 59 years experience
You will be recolonized anyway, usually from your own colon and skin. A yeast problem is not usually an infection. It is an abnormal proliferation of yeast which are already present. The overgrowth of yeast may be due to antibiotic use or diabetes.
Sep 16, 2016
A 26-year-old male asked:
I have had a red itchy scrotum for about 6 months. Doctor said it was a yeast infection. But it wasn't. Derm doesn't know what it is. Tried steroid cream but that made it worse. Still unsure.
Dr. Monib Zirvi
Dermatology 23 years experience
Culture : Ask for a culture to rule out a bacterial intertrigo secondary to strep or another bacteria. See dermatologist or urologist. If indicated, they can tr... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
Last updated Dec 28, 2022

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.